My EGFR is currently 44 and my most recent visit with PC she decided to put me on Atorvastatin Calcium 5mg every night. I know that is not much but when I read about the medication it says it can cause kidney disease so this really worries me. I would like to know your thoughts. Also, I have low Vitamin D levels at 24 on last test and I am unable to take a supplement as I have a horrible side effect of diarrhea when I take it. Is this a Kidney disease side effect or is it just me? I have tried several different tablet forms and same result with all. She said 24 is not very low but when it was at 27 my neurologist was not too happy and said I needed supplements. I have been asking my PC for the Vitamin D shots but I keep getting refused because it isnt “low enough”. I have to take a sublingual B6 and B12 supplement to keep my B12 where it should be. PLEASE OFFER ME ANY ADVICE YOU CAN!

The normal for vitamin D levels is greater than 30 nanograms per milliliter (ng/ml).   Your level is a very mild deficiency.  If you can take calcium with vitamin D that is an over the counter preparation, this could be tried.  However, this is a very mild deficiency.  There are no vitamin D injections. There is a prescription strength of Vitamin D than can be taken every month called ergocalciferol 50,000 units.  You could also consider this.

Atorvastatin can cause kidney disease by causing muscle injury.  If you are monitored for muscle injury, this should not be a problem.  I suggest that you discuss your concerns with your primary care physician (PCP).

This entry was posted in Ask the Doctor, Chronic Kidney Disease, GFR, Kidney-Related Health Questions, Laboratory Testing, Medication and Kidney Disease, Symptoms and Side Effects, Treatments. Bookmark the permalink.